Alert archive / South Dakota / Wind Chill Advisories in 2016
Wind Chill Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Jan 15, 2016, 3:09 AM CST for 11 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Jan 16, 2016, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2016, 3:09 AM CST (09:09 UTC)
- In effect from
- Jan 16, 2016, 12:00 AM CST
- Expired
- Jan 16, 2016, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 74 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS43 KABR 150909 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 309 AM CST FRI JAN 15 2016 ...AN ARCTIC CHILL TONIGHT... .ARCTIC AIR CONTINUES TO MOVE INTO THE REGION. TEMPERATURES TONIGHT WILL DROP TO SEVERAL DEGREES BELOW ZERO WITH DANGEROUS WIND CHILL VALUES. EVEN COLDER READINGS ARE EXPECTED FOR SUNDAY MORNING. MNZ039-046-SDZ006>008-011-019>023-151830- /O.NEW.KABR.WC.Y.0003.160116T0600Z-160116T1800Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 309 AM CST FRI JAN 15 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN MIDNIGHT AND 11 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CONNELLY
6 follow-up statements
783 WWUS43 KABR 151835 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1235 PM CST FRI JAN 15 2016 ...AN ARCTIC CHILL TONIGHT... .ARCTIC AIR CONTINUES TO MOVE INTO THE REGION. TEMPERATURES TONIGHT WILL DROP TO SEVERAL DEGREES BELOW ZERO WITH DANGEROUS WIND CHILL VALUES. EVEN COLDER READINGS ARE EXPECTED FOR SUNDAY MORNING. MNZ039-046-SDZ006>008-011-019>023-160245- /O.CON.KABR.WC.Y.0003.160116T0600Z-160116T1800Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 1235 PM CST FRI JAN 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN MIDNIGHT AND 11 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TMT
992 WWUS43 KABR 160234 AAA WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 834 PM CST FRI JAN 15 2016 ...AN ARCTIC CHILL TONIGHT... .ARCTIC AIR CONTINUES TO MOVE INTO THE REGION. TEMPERATURES TONIGHT WILL DROP TO SEVERAL DEGREES BELOW ZERO WITH DANGEROUS WIND CHILL VALUES. EVEN COLDER READINGS ARE EXPECTED FOR SUNDAY MORNING. MNZ039-046-SDZ006>008-011-019>023-161045- /O.CON.KABR.WC.Y.0003.160116T0600Z-160116T1800Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON- GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK... CASTLEWOOD...CLEAR LAKE 834 PM CST FRI JAN 15 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN MIDNIGHT AND 11 AM SATURDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MOHR
091 WWUS43 KABR 160855 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 255 AM CST SAT JAN 16 2016 ...ARCTIC CHILL CONTINUES INTO SUNDAY... .ARCTIC AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. COLDEST WIND CHILL VALUES THIS MORNING WILL BE OVER THE COTEAU AND INTO WESTERN MINNESOTA. MUCH COLDER TEMPERATURES ARE EXPECTED FOR THIS EVENING AND CONTINUING INTO MID DAY SUNDAY. SDZ006-011-019-020-022-023-161700- /O.CAN.KABR.WC.Y.0003.000000T0000Z-160116T1800Z/ /O.NEW.KABR.WC.W.0001.160117T0300Z-160117T1800Z/ BROWN-DAY-CLARK-CODINGTON-HAMLIN-DEUEL- INCLUDING THE CITIES OF...ABERDEEN...WEBSTER...CLARK... WATERTOWN...CASTLEWOOD...CLEAR LAKE 255 AM CST SAT JAN 16 2016 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED. * EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 40 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. * THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ039-046-SDZ007-008-021-161700- /O.NEW.KABR.WC.W.0001.160117T0300Z-160117T1800Z/ /O.CON.KABR.WC.Y.0003.000000T0000Z-160116T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...MILBANK 255 AM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM THIS MORNING. FROSTBITE WILL OCCUR IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. * EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 45 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. FROSTBITE WILL OCCUR IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SDZ004-005-009-010-016>018-036-037-051-161700- /O.NEW.KABR.WC.W.0001.160117T0300Z-160117T1800Z/ CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-SPINK-HYDE-HAND- BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH... GETTYSBURG...FAULKTON...REDFIELD...HIGHMORE...MILLER... FORT THOMPSON 255 AM CST SAT JAN 16 2016 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 40 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. * THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ SDZ003-015-033>035-045-048-161700- /O.NEW.KABR.WC.Y.0004.160117T0300Z-160117T1800Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 255 AM CST SAT JAN 16 2016 /155 AM MST SAT JAN 16 2016/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 34 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CONNELLY
481 WWUS43 KABR 161147 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 547 AM CST SAT JAN 16 2016 ...ARCTIC CHILL CONTINUES INTO SUNDAY... .ARCTIC AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. COLDEST WIND CHILL VALUES THIS MORNING WILL BE OVER THE COTEAU AND INTO WESTERN MINNESOTA. MUCH COLDER TEMPERATURES ARE EXPECTED FOR THIS EVENING AND CONTINUING INTO MID DAY SUNDAY. MNZ039-046-SDZ007-008-021-162000- /O.CON.KABR.WC.W.0001.160117T0300Z-160117T1800Z/ /O.CON.KABR.WC.Y.0003.000000T0000Z-160116T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...MILBANK 547 AM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 45 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 7 AM SUNDAY. * THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 30 BELOW ZERO UNTIL 11 AM THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 8 AM THIS MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SDZ004>006-009>011-016>020-022-023-036-037-051-162000- /O.CON.KABR.WC.W.0001.160117T0300Z-160117T1800Z/ CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK- CLARK-CODINGTON-HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN... MOBRIDGE...IPSWICH...WEBSTER...GETTYSBURG...FAULKTON...REDFIELD... CLARK...WATERTOWN...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER... FORT THOMPSON 547 AM CST SAT JAN 16 2016 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 40 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 5 AM SUNDAY. * THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ SDZ003-015-033>035-045-048-162000- /O.CON.KABR.WC.Y.0004.160117T0300Z-160117T1800Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 547 AM CST SAT JAN 16 2016 /447 AM MST SAT JAN 16 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 15 BELOW ZERO TO 34 BELOW ZERO BETWEEN 9 PM THIS EVENING AND 11 AM SUNDAY...WITH THE COLDEST WIND CHILLS OCCURRING AROUND 6 AM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
678 WWUS43 KABR 161751 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1151 AM CST SAT JAN 16 2016 ...ARCTIC CHILL CONTINUES INTO SUNDAY... .ARCTIC AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. THE COLDEST WIND CHILL VALUES WILL SET IN THIS EVENING AND PERSIST THROUGH SUNDAY MORNING. SDZ005-006-010-011-170200- /O.EXB.KABR.WC.Y.0003.000000T0000Z-160117T0000Z/ /O.EXT.KABR.WC.W.0001.160117T0000Z-160117T1800Z/ MCPHERSON-BROWN-EDMUNDS-DAY- INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...WEBSTER 1151 AM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO UNTIL 6 PM THIS EVENING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. THE WIND CHILL WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 40 BELOW ZERO BETWEEN 6 PM THIS EVENING AND 12 PM SUNDAY. * THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ039-046-SDZ007-008-021-170200- /O.EXT.KABR.WC.W.0001.160117T0000Z-160117T1800Z/ /O.EXT.KABR.WC.Y.0003.000000T0000Z-160117T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...MILBANK 1151 AM CST SAT JAN 16 2016 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... THE WIND CHILL WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 45 BELOW ZERO BETWEEN 6 PM THIS EVENING AND 12 PM SUNDAY. * THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO UNTIL 6 PM THIS EVENING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ SDZ004-009-016>020-022-023-036-037-051-170200- /O.EXT.KABR.WC.W.0001.160117T0000Z-160117T1800Z/ CAMPBELL-WALWORTH-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 1151 AM CST SAT JAN 16 2016 ...WIND CHILL WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... THE WIND CHILL WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 40 BELOW ZERO BETWEEN 6 PM THIS EVENING AND 12 PM SUNDAY. * THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ SDZ003-015-033>035-045-048-170200- /O.EXT.KABR.WC.Y.0004.160117T0000Z-160117T1800Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 1151 AM CST SAT JAN 16 2016 /1051 AM MST SAT JAN 16 2016/ ...WIND CHILL ADVISORY NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SUNDAY. * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO BETWEEN 6 PM THIS EVENING AND 12 PM SUNDAY. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ TMT
044 WWUS43 KABR 170013 AAA WSWABR URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 613 PM CST SAT JAN 16 2016 ...ARCTIC CHILL CONTINUES INTO SUNDAY... .ARCTIC AIR WILL REMAIN WITH US FOR THE NEXT FEW DAYS. THE COLDEST WIND CHILL VALUES WILL BE THIS EVENING THROUGH SUNDAY MORNING. MNZ039-046-SDZ005>008-010-011-021-171015- /O.EXP.KABR.WC.Y.0003.000000T0000Z-160117T0000Z/ /O.CON.KABR.WC.W.0001.000000T0000Z-160117T1800Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- GRANT- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...MILBANK 613 PM CST SAT JAN 16 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 45 BELOW ZERO THROUGH NOON CST SUNDAY. * THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ SDZ004-009-016>020-022-023-036-037-051-171015- /O.CON.KABR.WC.W.0001.000000T0000Z-160117T1800Z/ CAMPBELL-WALWORTH-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL- HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD... CLEAR LAKE...HIGHMORE...MILLER...FORT THOMPSON 613 PM CST SAT JAN 16 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 30 BELOW ZERO TO 40 BELOW ZERO THROUGH NOON CST SUNDAY. * THE DANGEROUSLY COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 10 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND THE WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. FROST BITE CAN OCCUR QUICKLY AND EVEN HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ SDZ003-015-033>035-045-048-171015- /O.CON.KABR.WC.Y.0004.000000T0000Z-160117T1800Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 613 PM CST SAT JAN 16 2016 /513 PM MST SAT JAN 16 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ SUNDAY... * EXPECT WIND CHILLS TO RANGE FROM 20 BELOW ZERO TO 30 BELOW ZERO THROUGH SUNDAY MORNING. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MOHR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 3:09 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 15, 3:09 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
309 AM CST FRI JAN 15 2016
.SHORT TERM...(TODAY THROUGH SUNDAY AFTERNOON)
ISSUED AT 305 AM CST FRI JAN 15 2016
NOT MUCH CHANGE OVERALL WITH THE TEMPERATURE FORECAST OVER THE NEXT
48 HOURS. 925MB TEMPERATURES WILL BE FALLING THROUGH MID DAY BEFORE
LEVELING OFF...WITH READINGS -26C TO -17C AND A MIX OF CLOUD COVER
WITH A FEW POCKETS OF FLURRIES AS TEMPERATURES SKIRT THE LOW END OF
THE DENDRITIC GROWTH ZONE. THUS...EXPECT TEMPERATURES WILL BE MORE
OR LESS LEVEL THROUGH THE DAY. SKY COVER AND ISOLATED FLURRIES ARE
PROBABLY GOING TO STICK AROUND OVERNIGHT AS WELL...WITH A
REINFORCING SURGE IN ARCTIC AIR AFTER MIDNIGHT. THIS WILL KEEP A
BREEZE GOING INTO SATURDAY MORNING AND THUS THE WIND CHILL ADVISORY.
WE WILL SEE THE LEFT EXIT REGION OF A 150KT JET STREAK AHEAD OF AN
UPPER LOW DRIFTING SOUTH OUT OF CANADA. THIS WILL ASSIST IN
GENERATING SOME LIGHT SNOW ACROSS WESTERN AND SOUTHERN COUNTIES.
THE CORE OF COLDEST AIR MOVES OVER NORTHEAST SOUTH DAKOTA SUNDAY AM
WITH 850MB TEMPERATURES DOWN TO -25C AND 925MB READINGS AS LOW AS
-28C...BETWEEN 1 AND 2 STANDARD DEVIATIONS BELOW CLIMO.
.LONG TERM...(SUNDAY EVENING THROUGH THURSDAY)
ISSUED AT 305 AM CST FRI JAN 15 2016
FAIRLY STRONG HIGH PRESSURE WILL BE OVER THE AREA WHEN THE LONG TERM
PERIOD BEGINS...WITH ANOTHER NIGHT OF VERY COLD TEMPERATURES
EXPECTED SUNDAY NIGHT. THE HIGH WILL MOVE VERY SLOWLY EASTWARD
SUNDAY NIGHT AND MONDAY...WITH THE COLD TEMPERATURES CONTINUING INTO
MONDAY AND MONDAY NIGHT. A WEAK LOW PRESSURE SYSTEM WILL BRING LIGHT
SNOW CHANCES TO THE AREA MONDAY NIGHT INTO TUESDAY BEFORE HIGH
PRESSURE DROPS BACK OVER THE REGION...KEEPING CONDITIONS COLD AND
DRY.
LOWS ON SUNDAY NIGHT WILL BE IN THE 10 BELOW TO 20 BELOW ZERO
RANGE...WITH WIND CHILLS GENERALLY IN THE 20 BELOW TO 30 BELOW ZERO
RANGE. TEMPERATURE RECOVERY ON MONDAY WILL SEE HIGHS MAINLY IN THE
SINGLE DIGITS...WITH ALL BUT THE WEST RIVER AREAS SEEING SUBZERO
LOWS AGAIN MONDAY NIGHT. WILL THEN SEE JUST A SLIGHT WARMING TREND
THROUGH THE REST OF THE PERIOD...WITH HIGHS MAINLY IN THE TEENS TO
LOWER 20S TUESDAY AND WEDNESDAY...AND IN THE 20S ON THURSDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1130 PM CST THU JAN 14 2016
MVFR CEILINGS ARE EXPECTED TO HOLD IN AT PIR AND MBG THROUGH THE TAF
PERIOD WHILE THE CEILINGS AT ABR AND ATY ARE EXPECTED TO BECOME VFR.
SURFACE HIGH PRESSURE BUILDING IN WILL BRING LESS WIND TONIGHT AND
FRIDAY.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY FOR
SDZ006>008-011-019>023.
MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY FOR
MNZ039-046.
&&
SHORT TERM...CONNELLY
LONG TERM...PARKIN
AVIATION...MOHRHazardous weather outlook, Jan 14, 3:40 AM CST, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CST THU JAN 14 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-150945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 340 AM CST THU JAN 14 2016 /240 AM MST THU JAN 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A FRONT WILL MOVE INTO THE REGION LATE THIS AFTERNOON AND CONTINUE SOUTH THROUGH THE EVENING AND OVERNIGHT HOURS. POOR VISIBILITY COULD BECOME AND ISSUE THIS EVENING/OVERNIGHT AS SNOWFALL BEHIND THIS FRONT COMBINES WITH WIND GUSTS UPWARDS OF 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL FALL INTO THE SINGLE DIGITS TO 10 BELOW SATURDAY MORNING WITH WIND CHILL VALUES FROM 15 BELOW TO 30 BELOW. HIGHS SATURDAY ARE EXPECTED TO REMAIN BELOW ZERO FOR MUCH OF THE REGION...WITH READINGS SUNDAY MORNING FALLING TO MINUS 10 TO MINUS 20 DEGREES. LOWEST WIND CHILL VALUES SUNDAY MORNING ARE EXPECTED TO BE BETWEEN MINUS 20 AND MINUS 40 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
In the hours before
Local storm report, Jan 14, 9:32 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
932 PM CST THU JAN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW ABERDEEN 45.47N 98.48W
01/14/2016 M1.0 INCH BROWN SD NWS OFFICE
SNOW HAS ENDED AS OF 9 PM...TOTAL SNOWFALL
&&
EVENT NUMBER ABR1600004
VIPONDNearby
Wind Chill Advisories in South Dakota, 2016Wind Chill Advisories in Minnesota, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.